Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 Oct. 8, 2018 05:47:24

tajkoont
From: Solsberry, Indiana
Registered: 2016-06-23
Posts: 12
Profile  

Going off methimazole expectations

Hello,

I have been on 2.5 mg of methimazole and doing well for about 6 months. 4 weeks ago, my endocrinologist decided it was time to see if I could go off of it. He did say to expect some symptoms. I have been doing relatively well for the most part with just a few issues in the last few days. Saturday, while preparing for a cook out, my heart rate stayed about 140 and I was breathless for about an hour. Once I sat down, I seemed to be fine. Early this morning, I woke up out of a dead sleep at about 4:45 am with my heart beating about 140 and burning hot. This lasted for about 20 minutes and I was able to go back to sleep.

I know this is from Graves and hopefully just adjusting but it still scares me half to death. I have 10 mg of propranolol that my endo prescribed for anxiety that I haven't took. I hate taking medicine. But I am thinking this could help through this transition.

Can anyone tell me about their experience going off of methimazole?

Thank you for any insight.

Offline

#2 Oct. 8, 2018 06:40:25

tajkoont
From: Solsberry, Indiana
Registered: 2016-06-23
Posts: 12
Profile  

Going off methimazole expectations

Also - was there certain things that helped or made things worse? I am really hoping to go into remission. He would not say the “R” word just yet.

Offline

#3 Oct. 9, 2018 09:33:42

Kimberly
Online Facilitator
Registered: 2008-10-14
Posts: 4072
Profile  

Going off methimazole expectations

Hello - Have you had antibody levels tested (TSI or TRAb)?

That is really the biggest issue, as recurrence is more likely if antibody levels are still raging when you stop the medication.

I weaned off sooooooo slowly, that by the end, I was taking just 1 quarter of a pill (1.25 mg) twice a week!


Kimberly
GDATF Forum Facilitator

…through nature's inflexible grace, I'm learning to live…
– Dream Theater

Offline

  • Root
  • » GDATF
  • » Going off methimazole expectations [RSS Feed]

Board footer

Moderator control

Questions? Problems? Please contact us at [email protected] or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2018 Graves' Disease & Thyroid Foundation